swollen legs and cramps stage 4 liver cirrosis(cirrhosis)
why do i get swollen legs it feels like there going to bust and it hurts,i get cramps from my right side to my lower abdomen, i still can't sleep at nite and sometimes i can go a whole day and a half asleep.i can't put socks on case my feet get so swollen can some one answer me is this part of my sickness? thanks jr1963
This condition is called edema and is typical of end stage liver disease.
It is caused by poor blood flow and low protein albumin.
This causes high sodium levels and fluid build up.
You must eliminate salt from your diet and get a diuretic drug from your doctor.
This will ease your discomfort.
My husband too is end stage. He has been dealing with the fluids in his legs for 2 years now. It won't ever go away, but can be kept under control with diuretics. He takes 2 different kinds. The cirrhosis is hardening of the liver, and with the disfunction of the liver there are body chemicals that don't get filtered properly. this too pushes body fluids into the outer tissues. My husbands abdoman filled with fluids 3 weeks ago for the first time. It had to be drained with a syringe to start with, partly to see if it was infected.
good luck with yours
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.